MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48003
Medical Device Problem Codes Material Frayed (1262); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: supervisor.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, there have been 4-5 (linked files: 356997, 357321, and 357322) attempted uses of micropuncture transitionless stiffened cannula access sets by different surgeons, but they have all been defective.The procedures were endovenous laser ablations.The devices were "falling apart" when the user attempted to thread them.The.018/40cm wire was fraying during advancement.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, there have been 4-5 (linked files: 356997 (mdr #1820334-2022-00454), 357321 (mdr #1820334-2022-00452), and 357322 (mdr #1820334-2022-00453)) attempted uses of micropuncture transitionless stiffened cannula access sets by different surgeons, but they have all been defective.The procedures were endovenous laser ablations.The devices were "falling apart" when the user attempted to thread them.The.018/40cm wire was fraying during advancement.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection a returned device was also conducted.The complainant returned one mpis-401-10.0-sc-nt-sst from a different lot than the complaint lot to cook for investigation.The device was returned unopened and unused.The wire was not separated or frayed.However, the wire guide holder was separated.The wire guide holder could have separated while being shipped to cook for examination.A review of the device history record found no non-conformances related to the reported failure mode.A database search for complaints on the reported lot found two additional complaints ((b)(4) (mdr #1820334-2022-00452) and (b)(4) (mdr #1820334-2022-00453)) from the field for the same failure mode as ((b)(4) (mdr #1820334-2022-00454)).Although there has been a total of two lot related complaints for this failure mode, there are 100% inspections to capture this non-conformance.As there are no non-conformances, adequate inspection activities have been established, and there are no other lot related complaints that have been received from the field.At this time, cook concluded that no non-conforming product from this lot exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precautions: ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device, suggests that there is no evidence the device was manufactured out of specification.Based upon the available information and results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13893072
Report Number1820334-2022-00454
Device Sequence Number17719487
Product Code DYB
UDI-Device Identifier00827002480032
UDI-Public(01)00827002480032(17)250107(10)14460534
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2025
Device Model NumberG48003
Device Catalogue NumberMPIS-401-10.0-SC-NT-SST
Device Lot Number14460534
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown